Doctor insights on:
Zyrtec Non Sedating Antihistamine
Zyrtec makes me very drowsy. Is this common and are there non-drowsy antihistamines that provide as effective allergy relief? Thanks
I gave my 8 yr old his zyrtec this morning he takes 2 teaspoons. & bc he's sick I have him a teaspoon of ceron-dm for his cough. I read that it has an antihistamine in it too. I obviously won't give him more today but is that ok?
Should be: Antihistamines can make a person drowsy as a side-effect. The dose of zyrtec for age is appropriate for your child. Adding the ceron-dm may just make him drowsy. Just because he is doesn't mean that "some is good, more is better"when giving medications. They will not necessarily make him feel any better than using a single medication and runs the risk of overdosing/other adverse effects. ...Read moreSee 2 more doctor answers
Yes, antihistamine: Zyrtec *is* an antihistamine. Zyrtec is an antihistamine used for treating allergy symptoms and itching due to hives. There are no other ingredients in zyrtec; however, zyrtec-d, a separate formulation, has in addition to the antihistamine a decongestant. ...Read moreSee 1 more doctor answer
Is it safe to take another 24-hour zyrtec antihistamine if there's still about 8 hours left before the previous one wears off?
Follow dosing: It's best to adhere to the dosing recommended. It would be hard to overdo it with the zyrtec , the way you are suggesting, but it begs the question- how well does the rx work , if you want more before the proper dosing interval ? I would think you need to talk with your doctor about other options to achieve safe allergy control. Sometimes more than one rx is necessary. ...Read moreSee 1 more doctor answer
Natural treatments : Natural treatments are medications too. Usually not as well studied or characterized for benefit and safety as those approved by the fda. I don't know of any natural antihistamines per se but butterbur has been reported to have benefits. A very safe alternative to allergy medicine is buffered saline washes. These can be purchased or home made but certain hygienic guidelines should be followed. ...Read moreSee 1 more doctor answer
Would like to know if both antihistamine and decongestant thicken mucus.Have read some newer antihistamine (zyrtec) do not, and decongestants do not.
Dehydration: Thicker mucous is an expected response of an inflamed mucous membrane. The best way to thin the mucous is to drink lots of water. ...Read more
What if I am concerned my hives are caused by an antihistamine in the first place? I.E. Zyrtec and allegra
Depends: If you are taking plain zyrtec (antihistamine only) you can take dayquil, but you should not take nyquil which also contains an antihistamine. Zyrtec d contains a decongestant and antihistamine so it should not be mixed with other meds such as dayquil. It is always important to read the ingredient labels of any over the counter medicines as many medicine contain the same or similar ingredients. ...Read more
- Talk to a doctor live online for free
- Non sedating antihistamine
- Non sedating antihistamines list
- Allegra non sedating antihistamine
- Ask a doctor a question free online
- Non drowsy antihistamine for hives
- Best non drowsy antihistamine
- Polaramine sedating antihistamine
- Non drying antihistamine
- Talk to a dermatologist online